Alert archive / Colorado / Red Flag Warnings in 2020

Red Flag Warning 67, NWS Pueblo, CO

October 23, 20208 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Oct 23, 2020, 3:49 AM MDT for 8 counties in Colorado. It took effect at Oct 23, 2020, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 23, 2020, 3:49 AM MDT (09:49 UTC)
In effect from
Oct 23, 2020, 12:00 PM MDT
Expired
Oct 23, 2020, 7:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 186 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2020-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2020-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3687 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

011 
WWUS85 KPUB 230949
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
349 AM MDT Fri Oct 23 2020

...A Red Flag Warning has been issued today from 12PM to 7PM  
for gusty winds, low humidity values and dry fuels for fire 
weather zones 220, 223, and 224, which includes the Continental
Divide, the upper Arkansas River Valley, and the San Luis Valley...

...A Red Flag Warning has been issued Saturday from 12PM to 7PM 
for gusty winds, low humidity values and dry fuels for fire 
weather zones 222...224...225...229...230, which includes Fremont,
Huerfano, and Las Animas Counties, the San Luis Valley, the 
Sangre de Cristo Mountains, Wet Mountains and Wet Mountain 
Valley...

COZ224-240200-
/O.UPG.KPUB.FW.A.0046.201024T1800Z-201025T0100Z/
/O.NEW.KPUB.FW.W.0068.201024T1800Z-201025T0100Z/
/O.NEW.KPUB.FW.W.0067.201023T1800Z-201024T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
349 AM MDT Fri Oct 23 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR
FIRE WEATHER ZONE 224... 

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SATURDAY FOR 
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE 
WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, and dry fuels, 
which is in effect from noon today to 7 PM MDT this evening. A Red
Flag Warning has also been issued from noon to 7 PM MDT Saturday.
The Fire Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-225-229-230-240200-
/O.UPG.KPUB.FW.A.0046.201024T1800Z-201025T0100Z/
/O.NEW.KPUB.FW.W.0068.201024T1800Z-201025T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
349 AM MDT Fri Oct 23 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SATURDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE 
WEATHER ZONES 222...225... 229 AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, and dry fuels, 
which is in effect from noon to 7 PM MDT Saturday. The Fire 
Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zones 222...225...229 and 230.

* Winds...West 15 to 25 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ220-223-240100-
/O.NEW.KPUB.FW.W.0067.201023T1800Z-201024T0100Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
349 AM MDT Fri Oct 23 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR
FIRE WEATHER ZONES 220 AND 223...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, and dry fuels, 
which is in effect from noon today to 7 PM MDT this evening.

* Affected Area...Fire Weather Zones 220 and 223.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
621 
WWUS85 KPUB 231507
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
907 AM MDT Fri Oct 23 2020

...A Red Flag Warning remains in effect today from 12PM to 7PM 
for gusty winds, low humidity values and dry fuels for fire 
weather zones 220, 223, and 224, which includes the Continental 
Divide, the upper Arkansas River Valley, and the San Luis 
Valley...

...A Red Flag Warning remains in effect Saturday from 12PM to 7PM
for gusty winds, low humidity values and dry fuels for fire 
weather zones 222...224...225...229...230, which includes Fremont,
Huerfano, and Las Animas Counties, the San Luis Valley, the 
Sangre de Cristo Mountains, Wet Mountains and Wet Mountain 
Valley...

COZ224-240715-
/O.CON.KPUB.FW.W.0067.201023T1800Z-201024T0100Z/
/O.CON.KPUB.FW.W.0068.201024T1800Z-201025T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
907 AM MDT Fri Oct 23 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
224...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ220-223-240100-
/O.CON.KPUB.FW.W.0067.201023T1800Z-201024T0100Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
907 AM MDT Fri Oct 23 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220 AND 223...

* Affected Area...Fire Weather Zones 220 and 223.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-225-229-230-240715-
/O.CON.KPUB.FW.W.0068.201024T1800Z-201025T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
907 AM MDT Fri Oct 23 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222...225...229 AND 230...

* Affected Area...Fire Weather Zones 222...225...229 and 230.

* Winds...West 15 to 25 mph with gusts up to 50 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
412 
WWUS85 KPUB 232044
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
244 PM MDT Fri Oct 23 2020

...A Red Flag Warning remains in effect until 7PM this evening for
gusty winds and low humidity values for fire weather zones 220, 
223, and 224, which includes the Continental Divide, the upper 
Arkansas River Valley, and the San Luis Valley...

...A Red Flag Warning remains in effect Saturday from noon to 7PM
for gusty winds and low humidity values for fire weather zones 
222...224...225...229...230, which includes Fremont, Huerfano, and
Las Animas Counties, the San Luis Valley, the Sangre de Cristo 
Mountains, Wet Mountains and Wet Mountain Valley...

COZ224-241245-
/O.CON.KPUB.FW.W.0067.000000T0000Z-201024T0100Z/
/O.CON.KPUB.FW.W.0068.201024T1800Z-201025T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
244 PM MDT Fri Oct 23 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
224...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ220-223-240100-
/O.CON.KPUB.FW.W.0067.000000T0000Z-201024T0100Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
244 PM MDT Fri Oct 23 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220 AND 223...

* Affected Area...Fire Weather Zones 220 and 223.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 14 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-225-229-230-241245-
/O.CON.KPUB.FW.W.0068.201024T1800Z-201025T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
244 PM MDT Fri Oct 23 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222...225...229 AND 230...

* Affected Area...Fire Weather Zones 222...225...229 and 230.

* Winds...West 15 to 25 mph with gusts up to 50 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
844 
WWUS85 KPUB 240057
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
657 PM MDT Fri Oct 23 2020

...A Red Flag Warning remains in effect Saturday from noon to 7PM
for gusty winds and low humidity values for fire weather zones 
222...224...225...229...230, which includes Fremont, Huerfano, and
Las Animas Counties, the San Luis Valley, the Sangre de Cristo 
Mountains, Wet Mountains and Wet Mountain Valley...

COZ224-241700-
/O.EXP.KPUB.FW.W.0067.000000T0000Z-201024T0100Z/
/O.CON.KPUB.FW.W.0068.201024T1800Z-201025T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
657 PM MDT Fri Oct 23 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONE 224... 
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ220-223-240200-
/O.EXP.KPUB.FW.W.0067.000000T0000Z-201024T0100Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
657 PM MDT Fri Oct 23 2020

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220 AND 
223...

Relative humidity values have increased and winds have decreased
within the warned area, so the Red Flag Warning for today will be
allowed to expire.

$$

COZ222-225-229-230-241700-
/O.CON.KPUB.FW.W.0068.201024T1800Z-201025T0100Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
657 PM MDT Fri Oct 23 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 222... 225...229 AND 230...

* Affected Area...Fire Weather Zones 222...225...229 and 230.

* Winds...West 15 to 25 mph with gusts up to 50 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 22, 11:30 PM MDT, 4 hours 19 minutes earlier.

Area forecast discussion, Oct 22, 11:30 PM MDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1130 PM MDT Thu Oct 22 2020

.UPDATE...
Issued at 701 PM MDT Thu Oct 22 2020

Updated to end the Red Flag Warning that was in effect today.

&&

.SHORT TERM...(This evening through Friday)
Issued at 701 PM MDT Thu Oct 22 2020

Main Forecast Concerns/Challenges:

1) Gusty northerly winds and blowing dust this evening

2) Patchy fog, possibly dense, near the Palmer Divide tonight and
Friday morning

3) Potential for light snow and/or freezing drizzle mainly around
the Palmer Divide late tonight into Friday morning

In the near term, cold front continues to steadily move across the
eastern plains with stronger northerly winds ushering in colder
conditions along with higher RH values. While winds remain gusty,
gusting up to around 40 kt, higher dewpoint air and RH values are
helping to improve the critical fire weather conditions which were
in place across the area for much of the day. Was able to expire and
cancel part of the Red Flag Warning earlier today, but locations
west of the I-25 corridor are still meeting criteria and have left
these areas in the Warning. The current end time by early this
evening still looks to be on track though.

The low stratus and fog discussed earlier today has remained in
place, not advancing much beyond the Palmer Divide and Kiowa county.
However, do think as we go into this evening, should see this begin
to steadily spill south with cloudy skies under lower stratus likely
for much of the plains by this evening into Friday morning. The fog
from this morning has also improved, though do have some concerns it
will redevelop later tonight as ceilings lower. Guidance not really
showing this trend though given the moist conditions already in
place and additional low level ascent and moistening expected
tonight, think its still a possibility and have maintained mention
in the grids for areas around the Palmer Divide. Low stratus and fog
Friday morning should slowly improve through the day, though veering
low level flow to a southerly direction will likely reinforce this
cloud cover.

As additional moisture arrives later tonight, moist upslope flow is
appearing to support some light precip development. Most guidance
hinting at this possibility, especially for areas around the Palmer
Divide. The moisture will likely be shallow and lack crystals,
however, additional CAA tonight will cool the column. Forecast
soundings showing some moisture in the 8-10c range later tonight and
while that is on the very low end for crystal potential, crystals
and the potential for snow will remain possible given the persistent
ascent. Don't think it will be enough for all snow, and have
concerns for periods of either light snow or freezing drizzle. With
much colder temps tonight, surface temps will likely fall below
freezing and support some slick conditions for the Friday morning
commute. Have included this in the forecast and will increase
messaging for the potential hazardous conditions for the Friday
morning commute.

.LONG TERM...(Friday night through Thursday)
Issued at 701 PM MDT Thu Oct 22 2020

...Increasing Fire Danger on Saturday...
...Much Colder with Snow Sunday and Monday...

Friday night-Saturday...Moderate to strong west to southwest flow
aloft continues across the region through the day Saturday as the
next strong system digs across the Intermountain West. This will
keep a cool shallow airmass across the southeast plains through the
evening, with lee troughing expected to develop and deepen across
the plains through the early morning hours on Saturday. This will
allow for the stronger winds aloft to mix down and erode the cool
airmass in place through out the day. The breezy conditions will
bring increased fire danger across the area Saturday, with the
greatest concern for critical fire weather conditions expected across
the mid Arkansas River Valley, the San Luis Valley, the lee slopes
of the southeast Mts and the southern I-25 Corridor, where a Fire
Weather Watch has been issued for Saturday afternoon and early
evening. Temperatures Saturday to warm back to above seasonal levels
in the mid 60s to upper 70s across the plains, with mainly 50s and
60s across the higher terrain.

Saturday night-Monday night...Latest models continue to indicate a
drastic change in the weather through this period, as the
Intermountain West system digs across the Rockies through early
next week. The latest GFS runs have trended towards a slower and
further south and west solution of the EC, however, the latest EC
runs are indicating a further south and west splitting trough
solution, as part of the system moves across the area Sunday
through early Monday, with secondary energy digging across the
Great Basin and closes off an upper low across the Desert SW
Monday night. Despite these differences in solutions, all
solutions point to a strong arctic front moving across eastern
Colorado late Saturday night, with a much colder airmass moving
across the plains through the day Sunday. This cold airmass will
continues to push south and west across all of Colorado Sunday
night and Monday. This cold airmass, combined with moisture and
lift associated with the upper trough, will bring a period of snow
to all of south central and southeast Colorado Sunday afternoon
through Monday, with the best snow accumulations expected across
the higher terrain, especially the eastern San Juan and Sangre de
Cristo Mts, where 1 to locally 2 feet of snow may be possible
through early Tuesday morning. Snow amounts still will depend on
how the system tracks across the region, though could see 6 to 12
inches across the rest of the higher terrain, with 3 to 6 inches
possible across the high mountain valleys and portions of the
I-25 Corridor, with up to a few inches possible across the plains.
Temperatures are expected to well below seasonal levels, with
highs Sunday in the 20s and 30s across the plains likely reached
early in the morning and highs on Monday likely only in the 20s
and 30s, warmest across the high mountain valleys. Lows could be
in the single digits and teens, with any precipitation expected to
bring icy conditions on area roadways for the Monday morning commute.

Tuesday-Thursday...Drier weather and a slow warming trend remain in

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1130 PM MDT Thu Oct 22 2020

At KALS, VFR conditions are expected for the next 24 hours. Winds
are anticipated to be generally light through the forecast period
with the exception of some gusty west winds for a few hours in the
afternoon beginning around 19z.

At KCOS, MVFR conditions are anticipated to persist through about
midday Friday before ceilings begin to improve. IFR conditions have
been reported at nearby stations, so there is potential for such
conditions at KCOS into the morning. The best timeframe for IFR
conditions appears to be from about 10z through about 16z. Periods
of drizzle are also possible through the early morning hours, but
vis restrictions are not anticipated at this time.

At KPUB, MVFR ceilings are expected to persist into the morning
before improving in the afternoon. IFR ceilings cannot be completely
ruled out, but ceilings should remain in the MVFR category. Periods
of drizzle are also possible through the overnight hours, which
could reduce visibilities at times.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday afternoon through Saturday
evening for COZ222-224-225-229-230.

&&

UPDATE...28
SHORT TERM...RODRIGUEZ
LONG TERM...MW
AVIATION...CARLBERG
Hazardous weather outlook, Oct 22, 8:56 PM MDT, 6 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
856 PM MDT Thu Oct 22 2020

COZ058>089-093>099-240300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
856 PM MDT Thu Oct 22 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

Light freezing drizzle will be possible tonight and into early
Friday over northern portions of El Paso County.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Critical fire weather conditions are expected on Saturday in the
San Luis Valley, over the Sangre de Cristo and Wet mountains, in
Fremont, Custer, Huerfano, and western Las Animas Counties.

A strong cold front will move across the region Saturday night and
this will usher in much colder air for Sunday and Monday. Snow
will likely develop over the central mountains Saturday night,
and progress south and east across the region Sunday morning into
Sunday afternoon. Locally heavy snow will be possible over the
mountains, especially the southwest mountains, with some
accumulating snow possible along the I-25 corridor region during
the day Sunday and Sunday night. Snow will continue over much of
the area on Monday and Monday night, with additional
accumulations, especially over the mountains.

The cold weather will last into Tuesday morning. Low temperatures
both Monday morning and Tuesday morning will be in the teens over
the plains, with highs on Monday over much of the lower
elevations, expected to be only in the 20s.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible tonight over northern El Paso County.

28/28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 3:49 AM MDTRed Flag WarningPUBAlamosa, Conejos, Costilla, Custer, El Paso, Fremont and 6 more39 hr
Oct 23, 2:58 PM MDTWinter Storm WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more24 hr

Nearby

Red Flag Warnings in Colorado, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.